CHI-SUNG ZEE-CHENG, M.D.; CATHERINE E. MUELLER, Pharm.D.; CHARLES F. SEIFERT, Pharm.D.; HARRY R. GIBBS, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Haloperidol, a butyrophenone, is widely used in the treatment of acute and chronic psychoses as well as in the management of agitated patients. It has been considered extremely safe at therapeutic doses of 1 to 100 mg/d (1). Cardiotoxicity has been minimal and consists of bradycardia and hypertension (2); ventricular tachyarrhythmia has not been described. To show the arrhythmogenic potential of this drug, we report the cases of two patients who developed torsades de pointes after ingestion of large doses of haloperidol in suicide attempts.
A 63-year-old woman was brought to the emergency department after ingestion of
ZEE-CHENG C, MUELLER CE, SEIFERT CF, et al. Haloperidol and Torsades de Pointes. Ann Intern Med. 1985;102:418. doi: https://doi.org/10.7326/0003-4819-102-3-418_2
Download citation file:
Published: Ann Intern Med. 1985;102(3):418.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use